Should i resume taking PPI's?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Feb 2009
Total Posts : 15
   Posted 6/12/2009 8:21 PM (GMT -6)   
I was on protonix for 2 months prescrip ran out and i was feeling pretty good. No nausea chest pain gone, still had a slight burning in throat from time to time after lying down for long periods but compared to what it was i was feeling great. about 2 weeks after coming off symptoms came back so i went to dr, had me go for barium swallow and i started back on protonix. Same thing happened i felt great but this time its been about a month and i'm starting to feel awful again. The diet change has never helped, raising the bed doesnt help only the protonix has. Should i just suck it up and keep taking it long term? It's wierd that i dont have the wicked rebound attacks that ive heard so much about when you quit taking them.

Forum Moderator

Date Joined Feb 2009
Total Posts : 7180
   Posted 6/12/2009 9:23 PM (GMT -6)   
Hi jkfox,
Welcome to Healing Well! It sounds like you need to stay on the Protonix to keep those symptoms at bay. I suffered from GERD for many years, and was on a number of different PPI's--Prilosec, Nexium, and lastly Protonix 40mg twice a day (I started it after a GERD episode that landed me in the hospital with uncontrolled asthma as a result).

You need to make your own decision about how you handle your GERD problems, but I can tell you that I've been taking PPI's for at least 15 years. Although I still had some breakthrough reflux, and still got GERD related asthma symptoms, the PPI's definitely decreased my symptoms markedly.

I can only speak for myself, but I couldn't have done without them. Fortunately, I've had the Nissen Fundoplication, and have enjoyed being GERD free for the past three months.

I wish you lots of luck with your problems.
There are lots of people here who have experienced problems like yours. I hope you'll continue to post, and I'm sure the many very caring members here will be happy to help you work through this problem.
I hope you feel better soon.

Forum Moderator

Date Joined Dec 2008
Total Posts : 4961
   Posted 6/13/2009 3:37 AM (GMT -6)   
Jkfox -
I have to agree with Denise. If it helps your symptoms and doesn't have any adverse side effects, I'd stick with them if your doctor thinks you should.
Take care,
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, March 21, 2018 6:47 PM (GMT -6)
There are a total of 2,942,498 posts in 322,861 threads.
View Active Threads

Who's Online
This forum has 161239 registered members. Please welcome our newest member, lindasch100.
397 Guest(s), 11 Registered Member(s) are currently online.  Details
scifigal2k, hateuc, dacarte3, Michael_T, Seeeya, tomobrain, dontscopeme, Elle86, straydog, halbert, PDXtransplant